Unpleasant sensation located in the epigastrium (mouth of the stomach) and abdomen, which usually culminates in vomiting. This is an unwanted side effect of chemotherapy caused by gastric and intestinal damage that the patient experiences as a result of the treatment a few hours after its administration.
Nausea usually disappear at 24-48 hours from chemotherapy completion.
To prevent and mitigate any nausea and vomiting, your doctor will prescribe antiemetic medication. You must also take other hygiene measures to prevent the feeling of nausea, such as eating a bland, unseasoned diet divided into several servings over the day; avoid fried, rich in fat and difficult to digest foods; drink abundant fluids; eat what you feel like eating (it will surely sit well with you); create a comfortable environment; avoid any kind of strong smells; attempt take a nap after a meal; smell an alcohol soaked gauze, etc.
In any case, we recommend you ask your nurse for the “nausea control” protocol.